MAUDE Adverse Event Report: ABBOTT MEDICAL EPIC¿ SUPRA VALVE (AORTIC); HEART-VALVE, NON-ALLOGRAFT TISSUE

ABBOTT MEDICAL EPIC¿ SUPRA VALVE (AORTIC); HEART-VALVE, NON-ALLOGRAFT TISSUE
Model Number ESP200-25
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Atrial Fibrillation (1729); Pneumonia (2011); Pulmonary Edema (2020); Renal Failure (2041); Heart Block (4444)
Date of Event 12/23/2025
Type of Reportable Event Serious Injury
Event or Problem Description
Clinical information: crd_1032 - sh device registry, patient site (b)(6)- (b)(4).It was reported that on (b)(6) 2025, a 15mm epic plus supra valve was implanted in the patient.After the procedure, the patient had a heart block and pacing was needed.The patient was returned back to sinus rhythm.During the early postoperative phase due to post-implant edema/swelling in the annular region causing conduction problems ¿ resolved after edema regression without the need for intervention.The patient had pneumonia and treated with antibiotics.During the postoperative course, potentially due to hypovolemia resulting in temporary acute on chronic (mild) kidney failure.Pneumonia occurred due to superinfection and clinical symptoms.On (b)(6) 2026, the patient presented with a paroxysmal atrial fibrillation (af) and got treated with amiodarone and betablocker.Five days after the procedure, the patient had an acute kidney injury and treated with volume replacement.The patient was reported discharged.
 
Additional Manufacturer Narrative
An event of heart block, pneumonia, acute kidney injury, pulmonary edema and atrial fibrillation was reported.A returned device assessment could not be performed as the device remains implanted and was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Based on the information received, the pneumonia occurred due to superinfection and clinical symptoms.Field indicated that the patient had conduction disturbances during the early postoperative phase due to post-implant edema/swelling in the annular region and resolved without the need for intervention.The exact cause of reported patient effects cannot be conclusively determined.The unexpected medical interventions resulted from medication administered for pneumonia and atrial fibrillation, and temporary pacing required due to heart block.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.

Brand Name
EPIC¿ SUPRA VALVE (AORTIC)
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL LTDA. REG#3001883144
1301rua profvieira demendonça
bairro engenho nogueira 31.31 0-26
BR   31.310-260
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key25225599
Report Number2135147-2026-03406
Device Sequence Number18592300
Product Code LWR
UDI-Device Identifier05415067033147
UDI-Public(01)05415067033147(17)290615
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P040021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberESP200-25
Device Catalogue NumberESP200-25
Device Lot NumberBR00053269
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/07/2026
Initial Report FDA Received Date05/19/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/16/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR
Patient SexMale
Patient Weight87 KG